Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 152, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 1, 2018, 1:23 AM CDT for 8 counties in Tennessee. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2018, 1:23 AM CDT (06:23 UTC)
- Expired
- Jun 1, 2018, 2:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crockett County, TN, Dyer County, TN, Gibson County, TN, Haywood County, TN, Lauderdale County, TN, Madison County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 68 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 1:36 AM CDT | TSTM WND DMG | Brownsville, TN | STORM SPOTTER REPORTS TREES AND POWER LINES DOWN ACROSS ROADS COUNTYWIDE ACROSS HAYWOOD COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 7:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 6.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
561
WUUS54 KMEG 010623
SVRMEG
TNC033-045-053-075-097-113-167-183-010715-
/O.NEW.KMEG.SV.W.0152.180601T0623Z-180601T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
123 AM CDT FRI JUN 1 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Tipton County in southwestern Tennessee...
Crockett County in northwestern Tennessee...
South central Weakley County in northwestern Tennessee...
Southern Dyer County in northwestern Tennessee...
Gibson County in northwestern Tennessee...
Lauderdale County in southwestern Tennessee...
Haywood County in southwestern Tennessee...
Madison County in southwestern Tennessee...
* Until 215 AM CDT.
* At 123 AM CDT, a severe thunderstorm was located near Trenton,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jackson, Dyersburg, Brownsville, Covington, Humboldt, Ripley,
Milan, Trenton, Fairview, Munford, Newbern, Brighton, Alamo, Bells,
Dyer, Halls, Three Way, Rutherford, Bradford and Hillville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3607 8866 3606 8869 3580 8871 3579 8861
3563 8860 3549 8868 3543 8881 3543 8918
3542 8919 3539 8970 3541 8971 3539 8983
3540 9004 3552 8994 3552 8991 3555 8991
3590 8964 3608 8957 3613 8865
TIME...MOT...LOC 0623Z 305DEG 33KT 3592 8890
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
519
WWUS54 KMEG 010650
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
150 AM CDT FRI JUN 1 2018
TNC033-045-053-075-097-113-167-183-010715-
/O.CON.KMEG.SV.W.0152.000000T0000Z-180601T0715Z/
Tipton TN-Crockett TN-Weakley TN-Dyer TN-Gibson TN-Lauderdale TN-
Haywood TN-Madison TN-
150 AM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR TIPTON...CROCKETT...SOUTH CENTRAL WEAKLEY...SOUTHERN DYER...
GIBSON...LAUDERDALE...HAYWOOD AND MADISON COUNTIES...
At 150 AM CDT, a severe thunderstorm was located near Forked Deer, or
11 miles north of Brownsville, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jackson, Dyersburg, Brownsville, Covington, Humboldt, Ripley, Milan,
Trenton, Fairview, Munford, Newbern, Brighton, Alamo, Bells, Dyer,
Halls, Three Way, Rutherford, Bradford and Hillville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3607 8866 3606 8869 3579 8872 3579 8861
3563 8860 3549 8868 3543 8881 3543 8918
3542 8919 3539 8970 3541 8971 3539 8983
3540 9004 3552 8994 3552 8991 3555 8991
3590 8964 3608 8957 3613 8865
TIME...MOT...LOC 0650Z 287DEG 42KT 3574 8933
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:56 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 31, 11:56 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1156 PM CDT Thu May 31 2018 .UPDATE... Updated to include 06z aviation discussion. && .PREV DISCUSSION... /issued 823 PM CDT Thu May 31 2018/ UPDATE... Update to include severe thunderstorm watch and to slow the advance of higher pops southward. DISCUSSION... Showers and thunderstorms have developed just to the north of the Mid South this evening in response to a shortwave progressing southeast from the Middle Mississippi Valley. As the wave moves south, expect enhanced mid level forcing to result in storms organizing into a squall-line and pushing south through the region late this evening through the overnight hours. The airmass in advance of the shortwave remains very warm, moist, and conditionally unstable with MLCAPE values in excess of 2000 j/kg and mid level lapse rates around 8C. In addition to the available instability, deep layer shear should increase on the order of 30-40 kts across the northern half of the region, which should continue to support storm organization and squall line potential. This is also supported by the latest mesoanalysis which is showing DCAPE greater than 1000 j/kg. The threat for damaging winds will be the greatest severe threat, with a secondary threat for large hail and isolated tornadoes. Storms should weaken late tonight as they progress south of the Interstate 40 corridor, where mid level capping is stronger and mid level heights are greater. The forecast has been updated along with grids and hazardous weather outlook products. JLH PREV DISCUSSION... /issued 326 PM CDT Thu May 31 2018/ Convection along old outflow boundaries across Southern Missouri and Western Kentucky has begun. Latest CAM models show convection eventually developing into a line that will push into Northeast Arkansas, the Missouri Bootheel and Northwest Tennessee by 5-7 PM. Since the airmass over the Mid-South is very moist and unstable, a decent cold pool may develop pushing MCS farther south than some of the CAM models are suggesting. Have based POPS for tonight on the 12Z NSSL-WRF as the model seems to have the best handle on possible timing. Damaging winds will be the main threat from these storms, but large hail will also be possible. The storms will likely reach the I-40 corridor between 8 PM-12 AM CDT, possibly moving as far south as North Mississippi between 10 PM-2 AM CDT before dying out. Lingering showers may still be affecting Northwest Mississippi around sunrise. The CAM models indicate redevelopment of thunderstorms will occur by Friday midday along old outflow boundaries across North Mississippi. The convection will continue across North Mississippi into the afternoon hours. Elsewhere, may stay dry. Temperatures may be cooler across North Mississippi due to lingering cloud cover from the previous nights convection and redevelopment. For areas north of the of the I-40 corridor, highs will reach back into the lower 90s. Saturday will be a warm day across the Mid-South with highs reaching into lower to mid 90s. As a result, heat indices will reach between 100-105 degrees across much of the area. At this time, only expect isolated convection to develop which will likely be more diurnally driven. Better chances for showers and thunderstorms will come Saturday Night as a cold front pushes through the CWA. Some of these storms may be severe especially during the evening hours. On Sunday, high pressure will settle over the region with the area remaining in northwest flow aloft through the middle of next week. Drier air and cooler temperatures will filter into the region thanks to the high pressure. Expect generally rain free conditions from Sunday through Thursday. However, can't totally rule out convection developing in association with a disturbance moving through the northwest flow. For now will continue with a dry forecast. KRM && .AVIATION... A line of storms moving NW to SE across the CWA overnight could temporarily reduce VSBY and bring gusty winds to all four terminals. Currently handling this with TEMPO as best guess of timing based on trends and high resolution model guidance. Went with VCSH and VCTS for tomorrow morning and afternoon as guidance suggests a boundary stalls over the region, with a weak impulse traversing the region aloft, which will likely lead to further convection. Winds subside late in the period and become more variable. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 31, 8:12 PM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 812 PM CDT Thu May 31 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-020315- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 812 PM CDT Thu May 31 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight An Enhanced Risk for severe thunderstorms will remain across northern portions of the Mid South tonight with a Slight Risk further south across the Interstate 40 corridor. Thunderstorms will drop southeast later this evening and overnight forming into a line and posing the threat for damaging winds, large hail, and isolated tornadoes. This severe threat will diminish late tonight as the line pushes south of the Interstate 40 corridor well after midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heat indices could exceed 100 degrees both Friday and Saturday. There will be additional chances for strong to severe thunderstorms across the Mid South on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. JLH
In the hours before
Local storm report, May 31, 10:38 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL RAVENDEN 36.24N 91.25W
05/31/2018 E1.00 INCH LAWRENCE AR PUBLIC
&&
ZDMLocal storm report, May 31, 11:51 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1151 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM TSTM WND DMG MARMADUKE 36.19N 90.39W
05/31/2018 GREENE AR LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS A LARGE TREE DOWN AT THE
INTERSECTION OF SOUTH 5TH STREET AND MAIN STREET IN
MARMADUKE, GREENE COUNTY.
&&
JLHLocal storm report, Jun 1, 12:40 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1240 AM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM TSTM WND DMG PARAGOULD 36.06N 90.51W
06/01/2018 GREENE AR AMATEUR RADIO
ALUMINUM FLAG POLE SNAPPED HALF WAY UP BY SEVERE WINDS IN
PARAGOULD IN GREENE COUNTY.
&&
JLHLocal storm report, Jun 1, 12:55 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 AM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM TSTM WND DMG PARAGOULD 36.06N 90.51W
06/01/2018 GREENE AR BROADCAST MEDIA
STRUCTURAL DAMAGE DUE TO SEVERE WINDS IN PARAGOULD,
GREENE COUNTY. REPORT RECEIVED VIA KAIT METEOROLOGIST.
&&
JLHLocal storm report, Jun 1, 1:14 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
114 AM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG PARAGOULD 36.06N 90.51W
06/01/2018 GREENE AR PUBLIC
NUMEROUS TREES AND POWER LINES DOWN ACROSS PARAGOULD TO
INCLUDE SOUTH 7TH STREET, CARROLL ROAD, AND WEST THOMPSON
STREET. THESE ROADS ARE CURRENTLY CLOSED DUE TO TREE
DAMAGE.
&&
JLHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 11:40 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Obion, Weakley | 50 min |
| Jun 1, 12:01 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Obion, Weakley | 44 min |
| Jun 1, 12:16 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 44 min |
| Jun 1, 12:17 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 43 min |
| Jun 1, 12:18 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 42 min |
| Jun 1, 12:33 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 42 min |
| Jun 1, 12:40 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Weakley | 50 min |
| Jun 1, 12:58 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 47 min |
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Gibson, Henry, Weakley | 45 min |
| Jun 1, 1:33 AM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henry, Weakley | 117 min |
| Jun 1, 1:38 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Henderson, Henry | 52 min |
| Jun 1, 1:53 AM CDT | Special Weather Statement | MEG | Shelby | 52 min |
| Jun 1, 2:08 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Crockett, Fayette, Hardeman, Haywood, Madison and 1 more | 31 min |
| Jun 1, 2:54 AM CDT | Special Weather Statement | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 66 min |
| Jun 1, 5:01 AM CDT | Special Weather Statement | MEG | Dyer | 44 min |
| Jun 1, 5:24 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 51 min |
| Jun 1, 5:47 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Lauderdale, Tipton | 18 min |
| Jun 1, 6:15 AM CDT | Special Weather Statement | MEG | Madison | 45 min |
| Jun 1, 6:26 AM CDT | Flash Flood Warning | MEG | Dyer | 3 hr |
| Jun 1, 6:50 AM CDT | Flash Flood Warning | MEG | Chester, Haywood, Madison | 3 hr |
| Jun 1, 8:42 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 13 hr |
| Jun 1, 10:32 AM CDT | Flash Flood Warning | MEG | Chester, Hardeman | 3 hr |
| Jun 1, 2:18 PM CDT | Areal Flood Advisory | MEG | Shelby | 117 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.